Follow
Share

On Aricept and Seroquel. He has been doing fine. I gave him one. He said he felt SO sad he didn't know what to do. He felt like something bad was going to happen or was happening. This scared me cause it was out of the blue. He was perfectly fine until 1:30pm. He looked so scared and miserable. He is napping now.. What just happened ???? It made me so sad to see him this way. He just looked tormented. As I said all week things were fine. Please help me understand. Thanks.

This question has been closed for answers. Ask a New Question.
My cousin, who now has severe dementia, used to get these odd feelings. She would tell me out of the blue that she felt weird and ask me if things were real and if things were actually happening. She would say that it was like she was in a dream. She wasn't really upset about it, just confused and curious. I would say you are fine and everything is good. No worries. But, if you want it to be a dream, that's okay too.

She stopped doing this as her dementia progressed. It could be that her meds prevent this or it's just a phase of dementia that she has gone through.
Helpful Answer (1)
Report

Thank you all. Today his bones ache so bad it is in the 30 degree area. We are hoping to buy a house in FL. Don't you think that will at least give him some comfort for a while..I think the sun and vitamin will do a lot for him. He still says he wants to go. But I'm afraid he will have a meltdown when he sees our things being loaded to move. What can I say to him when and if this happens ? How do I comfort him. I know after we pull out of the driveway and on our way he will be ok. I intend to do everything in my power to make the drive down there as comfortable for him as I can. I will keep Ativan and Seroquel close to me so I can give him what he needs to make it down. I will ask the doctor how to "control" his emotions en route. I have known him for 48 years and I know even with Dementia he will be ok once we get down there. He worries and worries that he can't physically do anything to help move and that has him depressed. He doesn't see himself as a man anymore because he can't do the manly things he used to do but I tell him it is MY turn to help him. Input please. Thank you all.
Helpful Answer (0)
Report

Sometimes someone with dementia can become totally lucid. It comes with no warning but all of a sudden they are aware that something is wrong with them and that they have no memory of what's been going on. It doesn't last and some people see it as a gift but it can be very traumatic for the person experiencing it. Maybe your husband's dementia lifted for a short period of time. In any case, if he asks for Ativan give it to him according to the directions on the bottle.
Helpful Answer (2)
Report

He has always been prone to panic attacks and maybe his Dementia is changing when and why they happen. He is fine now eating cookies like nothing happened.
Helpful Answer (0)
Report

Tarajane, I wonder if your hubby had some type of panic attack? Sometimes a panic attack will be a side effect to some medicine, or sometimes happens totally out of the blue.

Ask hubby if he feels like he is "disappearing", I know that sounds weird, but some panic attacks will do that. It's hard to explain but a person going through that will know exactly what you mean. Most panic attacks will go away after 20 minutes or so.

Distraction helps. For me it was either channel surfing until I found something I liked on TV, or jumping feet first into a political debate forum.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.